MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-2006098
Medical Device Problem Codes Smoking (1585); Device Displays Incorrect Message (2591); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the installation of this system, the field service engineer (fse) noted that the device exploded and started to smoke from the charger location.Error 25 (charger fault) was also displayed.There was no patient involved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
During initial installation of the referenced lumenis pulse 30h holmium laser, the boston scientific (bsc) field safety engineer (fse) activated the charger.All leds were green except for the charger done status which remained in red.The system displayed an error 25 charger fault message, and it appeared that the capacitors inside the charger may have burse.The yellow liquid (acid) and smoke were present and there was a strong burn smell.The console was returned to bsc for device analysis.During the functional test it was found that the device was reaching peaks of up to approximately 1300 volts, confirming voltages above the rated capacity.The lumenis pulse 30 device was repaired, and several components were replaced as part of a diagnostic effort to restore proper function to the charger and identify the root cause of the device issue.Despite component replacements, the voltage sensing circuit continued to behave abnormally.Further investigation concluded that the pulse 30h holmium laser capacitor bank burning issue appears to be a failure in the voltage control circuit of the charger, which led to the capacitor bank being exposed to voltages well beyond its rated capacity.Boston scientific is currently investigating the findings and will take necessary actions if applicable.With all of the available information, boston scientific concludes that the event of device smoking and device displays error message were confirmed.The returned device analysis determined that a failure in the voltage control circuit of the charger led to the capacitor bank being exposed to voltages beyond its rated capacity, which could have affected the device performance leading to the event experienced by the customer.Based on the investigation conclusion code selected for this complaint is cause traced to component failure.

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam ind. park
hakidma 6
yokneam 20692 03
IS   2069203
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21793460
Report Number2124215-2025-19845
Device Sequence Number12740181
Product Code GEX
UDI-Device Identifier07290109145990
UDI-Public(01)07290109145990(11)241222(10)3166
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGA-2006098
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown